Why You May Have Stomach Gas From Antibiotics And How To Treat It

We all get bouts of stomach gas. When this happens, most people chalk it up to something they ate. The reality is sometimes gas can be more than that. It could be stomach gas from antibiotics.

Some medications can be harsh on digestion, making the intestines work slower than normal. This slowing of the digestive system can cause a build-up of gas inside the stomach, the intestines and the colon. The results may be cramping, bloating and painful gas, but the problem should fix itself once the patient is done with their round of antibiotics.

When most folks get prescribed an antibiotic, they normally don’t think that it is going to make them sicker. Sometimes antibiotics such as penicillin and other strong antibiotics can actually cause intestinal infections. These can present with stomach gas, among many other symptoms.

They do this by killing all of the good bacteria in your intestines that would normally help you digest foods and fight off infections in your stomach. This allows other bacteria to thrive causing an infection.

If you find yourself in battle with an intestinal infection, you should pay your doctor another visit. You are going to need a whole new course of treatment. Normally the treatment is similar to what caused it in the first place but, trust your doctor on this. After all you want to be rid of the pain and the embarrassment this condition is now causing you.

Sometimes antibiotics cause bacteria or yeast to grow in the intestines. If it is yeast, you will need to be treated with an oral anti fungal medication. You should be all better in about a week.

In the mean time to help relieve some of the pain and annoyances that the infection is causing, you can try an over the counter gas reliever. These should not make your condition worse. Be sure to ask your doctor before hand just in case.

There’s another simple answer to your painful problem, and you probably already have it in your home. It is yogurt. If you don’t have any, you should go get some. When buying yogurt to help regulate the intestinal tract, avoid anything sweetened with sugar, alcohol or maltitol as this can also cause stomach bloating and gas pains.

Your best bet is to get one with active cultures in it. If you don’t like yogurt, you can buy an over the counter drug that is the same as what is in the yogurt. It is called acidophilus. This way you don’t have to eat the yogurt to get these live cultures. You should be able to find it in the vitamin section of your local pharmacy or discount chain store or any health food store as well.

Once you have finished treatment for the infection and get your digestive system back on track, you should be gas free except for the occasional gas from food. If the extensive gas pains you were having prior do not cease, pay your doctor yet another visit because treatment might not have worked, or it could be something more than stomach gas from antibiotics.

Leave a Reply

Your email address will not be published. Required fields are marked *